| Catalog Number |
PSR3D |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician deployed the psr3d and then attempted to retract it into the penumbra system jet 7 reperfusion catheter (jet7).However, upon removal, it was noticed that the psr3d had detached from its pusher assembly.The physician then flushed the jet7 outside of the patient and found the psr3d within the jet7.The procedure was then continued using a penumbra system ace 68 reperfusion catheter (ace68) and non-penumbra stent retrievers.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up (b)(4) mfr report: 1.Section d.Box 4.Catalog number results: the psr3d stent was fractured off the distal tip of the delivery wire approximately 198.5 cm from the proximal end.Conclusions: evaluation of the returned psr3d revealed that the stent was fractured.If the device is forcefully retracted against resistance, damage such as the stent fracturing off its delivery wire may occur.The jet7 and the psr3d stent identified in the complaint was not returned to penumbra for evaluation.Therefore, the root cause of the psr3d detaching within the jet7 could not be determined.Penumbra stents are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.